Announcement

Collapse
No announcement yet.

Dry eyes from Bupropion and Mirtazapine

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • DCRdryeye
    replied
    Just a curious question with taking these antidepressants. Are they being taken to handle the stress of chronic dry eye? Or were you depressed before dry eye occurred?

    Leave a comment:


  • CalmerThanTheDude
    replied
    Originally posted by PiotrSWE View Post
    Hi,

    I started taking Bupropion and Mirtazapine 3 years ago for 1 years and it gave me a chronic dry eye condition that is persisting even though I quit taking both the medications over 1 year ago. First, I'm wondering if anyone else have dry eyes caused by the same medications? Apparently, it is well known that especially Bupropion can cause dry eyes as a side effect of taking the medication, but the condition usually goes away gradually when a person stops taking the medication.

    I have also had vision changes, such as blurry vision and a difficulty to focus on things, which I think might be giving me headaches. This is also a known side effect to Bupropion, and like other people who described the same problems, several opticians told me that my vision has not changed dramatically compared to 3 years ago. I think the blurry vision could partly be connected to my dry eyes and use of lubricating eye drops. My condition is also worse during daytime for some reason.

    The biggest inconvenience is that I get very strained eyes from reading, watching TV or sitting in front of a computer screen. I'm not sure if it is connected to the dry eyes because it is enough for me to read for 30 minutes before my eyes are really tired. Moving images cause much less strain than reading though. After around 30 minutes, or at the same time that I can really feel that my eyes are really tired, I start to get typical symptoms for dry eye such as a burning feeling and also a painful sensation behind the eyes.

    The health care is very bad in the country where I live and the only doctor who I convinced to do anything more than recommend me eye drops, put a kind of stick in the lower eyelid and said that I actually have an excessive tear production and discarded me after saying that it must be a pollen allergy. I was a bit confused after seeing that my eyes can actually produce a lot of tears, but lately I have read that excessive tear production can be associated with dry eyes. In the past, I have noticed that I have a lot of tears when my eyes are exposed to wind, but it feels like there are no tears when I actually need them.

    I would like some kind of confirmation that what I descrine is most likely dry eyes. Most of all, I'm wondering if the pain and strain that I experience in the eyes are also associated with dry eyes? I sit in front of the computer even though it makes me feel really uncomfortable, something which I think is making my condition worse. Could the pain and strain perhaps be due to exhaustion and overworking the eyes? I appreciate any advice offered! Thank you in advance.
    Hey I took Celexa and Cymbalta. I too have permanent dry eye because of them and it's been about 5 months since I stopped and I'm still the same. All antidepressants on the market are anti cholinergic as well. This means they can all cause dry eye. The older ones had a 66% chance, the new ones 22%. For some people it reverses, others like you and I have to suffer long term.

    Leave a comment:


  • jenny2008
    replied
    yes ii would stop if they got drier.. i see that it says 1 out of 110 or so can get dry eye.. the first time i took zoloft, cymbalta and lexapro and i got dry eyes so i never took again.. i guess it depends upon the med.. i dont know.

    Leave a comment:


  • PiotrSWE
    replied
    One of the listed side effects of Mirtazapine is blurred vision, and although there is no mention of dry eyes, many antidepressants are known to be able to cause dry eyes. In the case of Bupropion, dry eyes is actually listed as a side effect. One of the most common side effects is dry mouth. I remember that I had dry mouth but the side effect went away after a while.

    It is enough to search on Google for bupropion+dry+eyes and there is a lot of information. I'm not sure if Wellbutrin is worse than any other antidepressants when it comes to dry eyes, but you should definitely stop taking the medication immediately if you notice that your dry eye condition worsens.

    Leave a comment:


  • jenny2008
    replied
    ijust began wellbutrin or Bupropion HCL and have just recently increased my dose.. Have only been on it for about 6 weeks.. i havent noticed my eyes any worse... i thought wellbutrin was the one anti depressant thought to not cause dry eye..now i am confused.. it def hasnt made mine worse and hasnt given me dry mouth..

    when you say its well known that it causes dry eye where do you find that info on it? thanks..just concerned..and sorry it did that to u

    Leave a comment:


  • robster
    replied
    I've used Mirtzapine for years with no problem. Only had dry eye issues after my LASIK but it's certainly given me some food for thought that my Mirtzapine use could be a contributing factor.

    Leave a comment:


  • DCRdryeye
    replied
    I've taken Mirtazapine, and certainly didn't have dry eyes before starting it!!

    Leave a comment:


  • robster
    replied
    Definitely sounds like dry eye to me. You can have excessive tears and still have dry eye if your tears are evaporating too quickly. See if you can have a tear break up time(TBUT) test done which will give you a good indication if you have evaporative dry eye(which is the main type).

    Interesting about the Mirtzapine as I'm currently taking that, perhaps a rethink is necessary me thinks!

    Leave a comment:


  • PiotrSWE
    started a topic Dry eyes from Bupropion and Mirtazapine

    Dry eyes from Bupropion and Mirtazapine

    Hi,

    I started taking Bupropion and Mirtazapine 3 years ago for 1 years and it gave me a chronic dry eye condition that is persisting even though I quit taking both the medications over 1 year ago. First, I'm wondering if anyone else have dry eyes caused by the same medications? Apparently, it is well known that especially Bupropion can cause dry eyes as a side effect of taking the medication, but the condition usually goes away gradually when a person stops taking the medication.

    I have also had vision changes, such as blurry vision and a difficulty to focus on things, which I think might be giving me headaches. This is also a known side effect to Bupropion, and like other people who described the same problems, several opticians told me that my vision has not changed dramatically compared to 3 years ago. I think the blurry vision could partly be connected to my dry eyes and use of lubricating eye drops. My condition is also worse during daytime for some reason.

    The biggest inconvenience is that I get very strained eyes from reading, watching TV or sitting in front of a computer screen. I'm not sure if it is connected to the dry eyes because it is enough for me to read for 30 minutes before my eyes are really tired. Moving images cause much less strain than reading though. After around 30 minutes, or at the same time that I can really feel that my eyes are really tired, I start to get typical symptoms for dry eye such as a burning feeling and also a painful sensation behind the eyes.

    The health care is very bad in the country where I live and the only doctor who I convinced to do anything more than recommend me eye drops, put a kind of stick in the lower eyelid and said that I actually have an excessive tear production and discarded me after saying that it must be a pollen allergy. I was a bit confused after seeing that my eyes can actually produce a lot of tears, but lately I have read that excessive tear production can be associated with dry eyes. In the past, I have noticed that I have a lot of tears when my eyes are exposed to wind, but it feels like there are no tears when I actually need them.

    I would like some kind of confirmation that what I descrine is most likely dry eyes. Most of all, I'm wondering if the pain and strain that I experience in the eyes are also associated with dry eyes? I sit in front of the computer even though it makes me feel really uncomfortable, something which I think is making my condition worse. Could the pain and strain perhaps be due to exhaustion and overworking the eyes? I appreciate any advice offered! Thank you in advance.
Working...
X